×

Multiplicity of solutions for perturbed nonhomogeneous Neumann problem through Orlicz-Sobolev spaces. (English) Zbl 1256.49011

Summary: We investigate the existence of multiple solutions for a class of nonhomogeneous Neumann problem with a perturbed term. By using variational methods and three critical point theorems of B. Ricceri, we establish some new sufficient conditions under which such a problem possesses three solutions in an appropriate Orlicz-Sobolev space.

MSC:

49J20 Existence theories for optimal control problems involving partial differential equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] V. Zhikov, “Averaging of functionals of the calculus of variations and elasticity,” Mathematics of the USSR-Izvestiya, vol. 29, pp. 33-66, 1987. · Zbl 0599.49031 · doi:10.1070/IM1987v029n01ABEH000958
[2] T. C. Halsey, “Electrorheological fluids,” Science, vol. 258, no. 5083, pp. 761-766, 1992.
[3] M. Mih\uailescu and V. R\uadulescu, “A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids,” Proceedings of The Royal Society of London A, vol. 462, no. 2073, pp. 2625-2641, 2006. · Zbl 1149.76692 · doi:10.1098/rspa.2005.1633
[4] Y. Chen, S. Levine, and M. Rao, “Variable exponent, linear growth functionals in image restoration,” SIAM Journal on Applied Mathematics, vol. 66, no. 4, pp. 1383-1406, 2006. · Zbl 1102.49010 · doi:10.1137/050624522
[5] H. Nakano, Modulared Semi-Ordered Linear Spaces, Maruzen, Tokyo, Japan, 1950. · Zbl 0041.23401
[6] J. Musielak and W. Orlicz, “On modular spaces,” Studia Mathematica, vol. 18, pp. 49-65, 1959. · Zbl 0099.09202
[7] R. A. Adams, “On the Orlicz-Sobolev imbedding theorem,” vol. 24, no. 3, pp. 241-257, 1977. · Zbl 0344.46077 · doi:10.1016/0022-1236(77)90055-6
[8] A. Cianchi, “A sharp embedding theorem for Orlicz-Sobolev spaces,” Indiana University Mathematics Journal, vol. 45, no. 1, pp. 39-65, 1996. · Zbl 0860.46022 · doi:10.1512/iumj.1996.45.1958
[9] T. K. Donaldson and N. S. Trudinger, “Orlicz-Sobolev spaces and imbedding theorems,” vol. 8, pp. 52-75, 1971. · Zbl 0216.15702 · doi:10.1016/0022-1236(71)90018-8
[10] M. M. Rao and Z. D. Ren, Theory of Orlicz Spaces, vol. 146, Marcel Dekker, New York, NY, USA, 1991. · Zbl 0724.46032
[11] P. Clément, B. de Pagter, G. Sweers, and F. de Thélin, “Existence of solutions to a semilinear elliptic system through Orlicz-Sobolev spaces,” Mediterranean Journal of Mathematics, vol. 1, no. 3, pp. 241-267, 2004. · Zbl 1167.35352 · doi:10.1007/s00009-004-0014-6
[12] M. Mih\uailescu and D. Repov\vs, “Multiple solutions for a nonlinear and non-homogeneous problem in Orlicz-Sobolev spaces,” Applied Mathematics and Computation, vol. 217, no. 14, pp. 6624-6632, 2011. · Zbl 1211.35117 · doi:10.1016/j.amc.2011.01.050
[13] G. Bonanno, G. M. Bisci, and V. R\uadulescu, “Existence of three solutions for a non-homogeneous Neumann problem through Orlicz-Sobolev spaces,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 74, no. 14, pp. 4785-4795, 2011. · Zbl 1220.35043 · doi:10.1016/j.na.2011.04.049
[14] N. Halidias and V. K. Le, “Multiple solutions for quasilinear elliptic Neumann problems in Orlicz-Sobolev spaces,” Boundary Value Problems, vol. 3, pp. 299-306, 2005. · Zbl 1173.35473 · doi:10.1155/BVP.2005.299
[15] A. Kristály, M. Mih\uailescu, and V. R\uadulescu, “Two non-trivial solutions for a non-homogeneous Neumann problem: an Orlicz-Sobolev space setting,” Proceedings of the Royal Society of Edinburgh A, vol. 139, no. 2, pp. 367-379, 2009. · Zbl 1172.35026 · doi:10.1017/S030821050700025X
[16] B. Ricceri, “A further three critical points theorem,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 71, no. 9, pp. 4151-4157, 2009. · Zbl 1187.47057 · doi:10.1016/j.na.2009.02.074
[17] B. Ricceri, “A three critical points theorem revisited,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 70, no. 9, pp. 3084-3089, 2009. · Zbl 1214.47079 · doi:10.1016/j.na.2008.04.010
[18] B. Ricceri, “Existence of three solutions for a class of elliptic eigenvalue problems,” Mathematical and Computer Modelling, vol. 32, no. 11-13, pp. 1485-1494, 2000. · Zbl 0970.35089 · doi:10.1016/S0895-7177(00)00220-X
[19] J. Lamperti, “On the isometries of certain function-spaces,” Pacific Journal of Mathematics, vol. 8, pp. 459-466, 1958. · Zbl 0085.09702 · doi:10.2140/pjm.1958.8.459
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.